What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 15, 5:42 AM EST, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 15, 5:42 AM EST, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
642 AM EDT Thu Jun 15 2023
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 259 AM EDT Thu Jun 15 2023
Shortwave trough currently moving across western Mississippi, is
aiding in another MCS/cluster of storms from central Alabama
westward to central Mississippi. This complex with move
east/southeast, while additional development will occur in
southern Alabama and in the northern Gulf. This area will spread
east this morning while additional development will occur this
afternoon from central Alabama towards the Florida panhandle. The
atmosphere hasn't changed much over the past few days with
instability remaining on the order of 2500-3500 J/kg, bulk shear
around 40 knots, PWATs around 1.8 inches, and lift with the
shortwave troughs, seabreeze, and introduction of a southward
moving cold front. SPC today has a slight risk for severe weather
today, citing the biggest threats as wind and hail with an
isolated tornado threat as well. Also, with the recent heavy
rainfall, especially through our Georgia and southeast Alabama
counties, a slight risk for excessive rainfall exists in these
areas as well.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 259 AM EDT Thu Jun 15 2023
Not much change in the overall pattern is expected into the short
term period. Northwest flow, in between upper ridging in the
western Gulf and troughing over the northeast, will act to keep
the instability, shear, and moisture in place to warrant a
continued threat for severe weather both Friday and Saturday. SPC
has much of the area in a slight risk for severe weather Friday
and a marginal risk for Saturday. Several impulses will ride down
on northwest flow and act to get things going and aided by diurnal
convection through the day, rain chances are fairly high with
70-80% across much of the area.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 259 AM EDT Thu Jun 15 2023
Troughing continues over the southeast as a strong shortwave
trough reinforces and deepens the upper trough and upper ridging
slides westward. This will keep elevated rain chances in the
forecast through this period with multiple episodes of convective
clusters or MCSs moving in on northwest flow, in addition to the
normal diurnal seabreeze activity as well. With the amount of rain
and cloud cover, have high temperatures this period mostly in the
upper 80s to around 90 degrees.
&&
.AVIATION...
(12Z TAFS)
Issued at 630 AM EDT Thu Jun 15 2023
Convection will be moving into the area this morning with
additional development through the day and into the evening.
Favored areas this morning are DHN/ABY then moving south to
TLH/VLD/ECP this afternoon and evening. Severe storms are possible
with damaging winds and hail as the main threat with an isolated
tornado or two also possible. Tempo MVFR/IFR in and around
stronger convection can be expected. Winds will increase outside
of storms this afternoon with gusts around 20 knots from the
southwest. Convection should work southward into the Gulf tonight
but may need to remain mentioned in the TAF at ECP and perhaps TLH
through mid evening depending on the location of the storms.
&&
.MARINE...
Issued at 259 AM EDT Thu Jun 15 2023
Unsettled weather is likely the next few days with multiple
rounds of showers and thunderstorms moving near or across the
waters. Thunderstorms will be capable of strong gusty winds, hail,
waterspouts and frequent lightning. Otherwise, generally
southwest winds are expected with periods of exercise caution
conditions, especially within the nearshore waters.
&&
.FIRE WEATHER...
Issued at 259 AM EDT Thu Jun 15 2023
An unsettled weather pattern will continue into the weekend. Daily
rounds of showers and thunderstorms, including severe
thunderstorms with large hail, damaging winds, and isolated
tornadoes, is also expected to continue into the weekend. Elevated
transport winds will lead to areas of high dispersions, especially
across the Florida counties and into southwest Georgia.
&&
.HYDROLOGY...
Issued at 259 AM EDT Thu Jun 15 2023
Widespread rainfall totals of 1-2 inches were reported through
the area and via doppler radar, with areas around the Flint river
and wiregrass from southwest Georgia and extreme southeast Alabama
picking up 4-6 inches. Albany airport recorded 5.19 inches
yesterday and the heaviest of rainfall occurred through Randolph,
Terrell, Calhoun and Dougherty counties. These areas will
especially be vulnerable to additional flooding risks as storms
develop today. Heaviest totals today may shift a little south and
will need to keep an eye on the panhandle for possible inclusion
in the watch later.
Totals over the next several days will be around 2-4 inches with
isolated higher amounts. Concerning area rivers, a few of the
faster responding rivers are forecast to reach action stage over
the next several days, including the Choctawhatchee, Flint,
Kinchafoonee, and Ochlockonee. This also bears watching depending
on how rainfall over the next several days occurs.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 89 73 89 72 / 70 70 70 60
Panama City 87 74 87 74 / 70 60 70 60
Dothan 86 70 88 70 / 80 70 60 60
Albany 86 68 88 69 / 80 70 40 40
Valdosta 87 70 89 70 / 70 70 60 50
Cross City 89 74 88 73 / 70 60 70 60
Apalachicola 86 77 86 75 / 60 50 70 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007-009-011.
High Rip Current Risk through Friday morning for FLZ108-112-114-
115.
GA...Flood Watch through Friday evening for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Friday evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...SchollIn the hours before
Special weather statement, Jun 15, 9:42 AM EST, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1042 AM EDT Thu Jun 15 2023
FLZ018-019-028-029-128-151530-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Coastal Taylor FL-
Lafayette FL-
1042 AM EDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of northwestern
Lafayette, central Jefferson, northeastern Taylor and Madison
Counties through 1130 AM EDT...
At 1042 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Monticello to 21 miles
southwest of Madison to near Perry. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Madison, Perry, Greenville, Lee, Pinland, Ebb, Lamont, Hamburg,
Buckville, Pinetta, Eridu, Nash, Waukeenah, Foley, Hanson,
Perry-Foley Airport, Hampton Springs, Sirmans, Shady Grove and Iddo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 PM EDT for Big Bend of
Florida.
&&
LAT...LON 3008 8307 2998 8372 3022 8383 3042 8401
3064 8346 3063 8329 3059 8326 3055 8326
3042 8322 3039 8317 3035 8321 3031 8321
3025 8325 3018 8325 3011 8323 3010 8321
3010 8312
TIME...MOT...LOC 1442Z 250DEG 41KT 3042 8384 3026 8370 3004 8363
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 15, 9:58 AM EST, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1058 AM EDT Thu Jun 15 2023
GAZ127>129-131-146>148-151530-
Berrien GA-Tift GA-Worth GA-Colquitt GA-Irwin GA-Cook GA-Turner GA-
1058 AM EDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of northwestern Cook,
southwestern Irwin, northwestern Berrien, southeastern Turner,
Colquitt, Tift and southeastern Worth Counties through 1130 AM EDT...
At 1058 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Ashburn to Doerun.
Movement was southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tifton, Moultrie, Enigma, Omega, Norman Park, Lenox, Doerun, Ty Ty,
Phillipsburg, Unionville, Riverside, Poulan, Schley, Berlin, Funston,
Sumner, Ellenton, Reed Bingham State Park, Minton and Scooterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 400 PM EDT for south central
and southwestern Georgia.
&&
LAT...LON 3147 8316 3107 8362 3126 8400 3132 8400
3172 8354
TIME...MOT...LOC 1458Z 301DEG 43KT 3164 8354 3130 8392
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KRLocal storm report, Jun 15, 10:11 AM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1111 AM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM Flash Flood Abbeville 31.57N 85.26W
06/15/2023 Henry AL Emergency Mngr
EM reported State Highway 10 flooded at
Lightfoot Road.
&&
PCSpecial weather statement, Jun 15, 10:23 AM EST, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1123 AM EDT Thu Jun 15 2023
FLZ018-019-GAZ159-160-151615-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-
1123 AM EDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of northeastern
Jefferson, Madison, Lowndes and southeastern Brooks Counties through
1215 PM EDT...
At 1123 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Monticello to 6 miles north of
Madison to near Suwannee River State Park. Movement was northeast at
40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher,
Greenville, Lee, Twin Lakes, Hopewell, Cherry Lake, Hamburg, Pinetta,
Valdosta Regional Airport, Kinderlou, I-75 At Exit 5, Lovett, Nankin,
Empress and Clyattville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM EDT for Big Bend of
Florida...and south central Georgia.
&&
LAT...LON 3085 8309 3080 8310 3079 8313 3063 8314
3063 8329 3062 8327 3059 8326 3055 8326
3042 8322 3041 8319 3039 8317 3037 8319
3035 8319 3035 8321 3026 8324 3026 8326
3042 8353 3055 8384 3091 8327 3085 8303
TIME...MOT...LOC 1523Z 246DEG 37KT 3061 8367 3056 8338 3037 8317
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 15, 10:26 AM EST, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1026 AM CDT Thu Jun 15 2023
ALZ065-066-151615-
Dale AL-Coffee AL-
1026 AM CDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of northwestern Dale and
northern Coffee Counties through 1115 AM CDT...
At 1026 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Troy to Glenwood to 10 miles northwest of
Dozier. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elba, Fort Rucker, Ariton, Lee, Pine Level, Mixons Crossroads, Dill,
Lowry Mill, Camp Humming Hills, Arguta, Wise Mill, Roeton, Clowers
Crossroads, Phillips Crossroads, Arcus, Hwy 231 Pea River Bridge,
Woodland Grove Church, Jack, Java and Chestnut Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 300 PM CDT for southeastern
Alabama.
&&
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8546
3151 8563 3141 8612 3144 8620
TIME...MOT...LOC 1526Z 285DEG 37KT 3178 8597 3165 8619 3161 8648
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGLocal storm report, Jun 15, 10:30 AM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1130 AM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM Tstm Wnd Dmg Dillard 31.51N 85.71W
06/15/2023 Dale AL 911 Call Center
Trees and powerlines down.
1109 AM Tstm Wnd Dmg 1 E Rocky Head 31.57N 85.76W
06/15/2023 Dale AL 911 Call Center
Trees and powerlines down.
&&NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1111536, 1111537, 1111798, 1111830, 1111538, 1111539, 1111540, 1163686, 1111541, 1111542, 1114042, 1114073, 1114074, 1114075, 1111544, 1112719, 1111545, 1111833, 1111547, 1111548, 1111550, 1111551, 1111564, 1111565, 1111566, 1111567, 1111568, 1111569, 1111570, 1111571, 1111576, 1111577, 1111578, 1111579, 1111580, 1111581, 1111582, 1111583, 1111584, 1111599, and more.